MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584190
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a truetome 39 was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat jaundice performed on (b)(6) 2025.During the procedure, the truetome was inserted into endoscope, and the tip was also partially inserted into the papilla.When the technician tried to use the handle to bend the tip and cut papilla, the cutting wire broke.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with the original device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Block h11: (investigation result).The returned truetome 39 was analyzed, and a visual evaluation noted that the cutting wire was blackened, kinked, and broken from the proximal pierce hole.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was blackened, kinked, and broken from the proximal pierce hole.Based on the condition of the device, the wire break could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire integrity and cause a premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can lead to the broken section hitting the working channel of the scope.This can kink the cutting wire.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Based on all gathered information, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome 39 was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat jaundice performed on (b)(6) 2025.During the procedure, the truetome was inserted into endoscope, and the tip was also partially insert into papilla.When the technician tried to use the handle to bend the tip and cut papilla, the cutting wire broke.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with the original device.There were no patient complications reported as a result of this event.

Brand Name
TRUETOME 39
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23124759
Report Number3005099803-2025-04782
Device Sequence Number9416628
Product Code KNS
UDI-Device Identifier08714729827658
UDI-Public(01)08714729827658(17)270318(10)36098053
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00584190
Device Catalogue NumberM00584190
Device Lot Number0036098053
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date09/23/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown